Couldn't find what you looking for?

TRY OUR SEARCH!

This is my third week of being on Prednisone for Ulcerative Colitis. I started out with 40 mg a day for a week, then down to 30 and now my third week down wot 20. I find myself very irritable and argumentative. Not my usual self. I have lost a very dear friend last night and now on top of everything else I am depressed. Is this a normal reaction to this drug???????

Loading...

I am a completely different and very upset/aggrivated person when I take prednisone. It's worse every time I take it. I don't even like tha tsame thing while I'm taking it and when I come off it I remember it all like a dream and lose a lot of time from it.
I hate the stuff but I can't do anything else.
My joints hurt a lot lot lot too in the first week or 2. 50mg.
:'(
Reply

Loading...

my wife has been on prednisone for nearly two years now and I can't recognize her anymore. She has a hard time with rational discusions and calm understanding. The things she says when she is "raging" are enough to drop me to my knees. We have two kids and she is now talking about divorce because she claims to never have loved me at all. We're eight years married and have known eachother for nearly twenty years. I hope that there is a light at the end of the tunnel with this medicine (that's what I chalk it up to) and that it comes soon. Have any other spouses dealt with this? Will it end? I can't find any support group in our area (north west connecticut) and her doctors have been keeping me out of the loop. I would really apprecitae some advice if anyone has it to offer.
Reply

Loading...

I met and dated a guy who was the love of my life.  I didn't know he had ulcerative colitus when we met, and has suffered with it for 14 years.  We dated over a year, and he was sick most of the year.  Prednisone, and prednisone withdrawl, turned him into a different person that I knew from our first several months together, which were perfect.  As our relationship progressed, so did the emotional detachment.  He broke up with me last month, and as a Psych major in Grad school, I realized he exhibits the majority of symptoms of Borderline Narcissistic Personality Disorder, as well.  I don't know if this existed before the illness and longterm prednisone use/dependency, or was a result of the usage.  He cut me out of his life (we were very close) via text message.  I haven't spoken with him since.  It has been very hard.  He told me that I deserved so much better, etc.  I thought we may get married.  It has been very hard. 

Reply

Loading...


My husband who I have been with for 20 years married 13 just told me he didnt love me and walked out on me and my 3 young children. He is in the middle of a high and long dose of Prednisoline. The doctors won't believe that this could cause his behaviour. He is prone to depression and won't listen. I am scared he won't come out of this and return. Just wondering how this ended up for you?

Reply

Loading...


Hello wstratton. I feel your pain and hope there has been some resolution for your family. My fiancé has been on prednisone for 18 months now with a slight gap of a few months where he was taken off. We have been together for 6 years and he is so different now. He has been argumentative, angry and quite mean at times, saying things to me that he had NEVER said before! I am so depressed and often feel alone and frustrated. He will rage and then turn around and act like he had never said things. I am ready to leave now, but have 2 weeks until college graduation. My son is always a target for him as well, when he isn't totally ignoring him. I have no advice, except prayer. I only can offer understanding and empathy at this point and hope with all my heart that things turn around for you and your family. My regards....
Reply

Loading...

I am so sorry this happened to you Guest. I have often wondered if prednisone magnifies personality traits that are already present. Maybe I'm just reaching...I am debating whether I should leave. We are living together and I am almost done with college. I am trying to 'keep the waters calm' until my schooling is complete in a couple months. It's heartbreaking as I thought after all these years this was 'the one'. He used to be so different and I can hardly believe the change. My fiancé will accept no responsibility for the things he says, blaming ME for being the different one. Is there any advice that you can offer? Thank you...
Reply

Loading...


I'm sorry to say, but I have done extensive research on this topic and the personality disorders brought on by the drug have a very small chance of reversal. It seems to take away their empathy, memories,create an empty, hollow dream like foggy state of detachment. They can't help it and it's sad. I found out he cheated on me, a and also has many other folks coldly and unapologetically he has el iminated from hislife.You might want to read about borderline narcissistic disorder for a correlation. DBT only hope.
Reply

Loading...


Run....while you still have some self worth left. It's sad, but they will never get well. Their brain chemistry has changed and their personality disorderresulting is irreversible.
Reply

Loading...

will it go away after i stop the drugs ? tapering won't help ? 

Reply

Loading...

I am new to this site, is this topic still active?

Reply

Loading...

First off, there is a big difference between being on a taper and being on it for months or years. Your symptoms should all go away within weeks of going off a taper like that with no lasting changes.

I was on heavy doses for years and while I had many symptoms including extreme lack of emotional control, I was never cruel. After being on so much for so long, it did take me a year to get back to normal physically, and while I admit I'm not back to me emotionally 100%, I'm nothing like I was when I was on high doses.
Reply

Loading...

wstratton, your post was more than a year ago, how did it turn out? I hope she managed to get off the meds....my mum is having a similar problem, now. it's just awful.
Reply

Loading...

OMG my husband is always the calm and cool headed one in fhe family and he is really acting mean at times to us. Last night he was outraged over a common family matter with our son but he blew it way out of context. This morning he refused to discuss it. Lord help us. Hang in there. Without prednisone he is pitiful.
Reply

Loading...

My daughter is on prednisone for her rheumatoid arthritis(she is 19) and I do not recognize her anymore. She used to tell me everyday how beautiful I was and what a great mom I am and now she criticizes everything I do and is out and out cruel to me. I wrote it off to her medications but it doesn't fly anymore I feel bullied and it is hard to walk around so much negative things.
Reply

Loading...